I think the scariest thing about all the medications and vaccinations that we are placing in our bodies today, is the fact that there may arise some complications down the road once new technology and studies are done, that may show that this drug is linked with this problem, or this vaccine can potentially cause that problem, etc. It really is no wonder that some people are going drug and vaccine free. Because, bottom line is this, nobody knows everything. Nobody can truthfully tell you something is safe for you, for your children, or for their children.
In saying all of this, after almost 40 years, there has now been a link discovered that is proving that women who took a certain drug while pregnant with their babies, is now having a direct result on the health of their now grown children!
According to recent research, the daughters of women given diethylstilbestrol (DES), a drug commonly used decades ago to prevent miscarriages and birth defects, are showing high rates of breast cancer and infertility problems.
For several decades, women were given the drug during pregnancy to prevent complications. It wasn’t until 1971 that DES was removed from the market, after studies found that it was ineffective and appeared to be linked to vaginal cancer. However,
Grown daughters of those women are now showing increased rates of breast cancer, infertility and other health problems, according to a study published in the New England Journal of Medicine.
Researchers looked at data on 4,653 women who were exposed while in their mother’s womb to DES and compared them to 1,927 women who were not exposed. They found that women whose mothers took DES faced double the risk of breast cancer and infertility, eight times the risk of miscarriage in the second trimester, triple the risk of stillbirth and increased chances of spontaneous abortion, ectopic pregnancy, preeclampsia and early menopause.
Did you read that correctly?! They are 8 times more likely to experience a 2nd trimester miscarriage, and have triple the risk of other crazy problems! All because of a medication their mother took over 40 years ago!
The research, funded by the National Cancer Institute, determined that daughters were at a high lifetime risk of a broad spectrum of DES side effects.
DES was a synthetic estrogen given to women as pills, topical creams and in other forms. It was in use from the 1940s until the 1971 DES recall and an estimated 4 million people are suspected to have been exposed to it in utero before use was discontinued.
The problems aren’t just with the daughters either. The estimated 2 million men who were born to mothers using DES show some signs of increased risk of testicular problems and cysts, but at nowhere near the rate of problems suffered by women given DES, who are now in their 40s or older. The side effects of DES appear to be manifesting in granddaughters of users as well, with increased rates of late onset of menstruation and irregular menstrual cycles.
I guess it just goes to show that while mommy’s are pregnant with their sweet bundles of joy, they really should be cautious of taking anything during pregnancy. This includes those medications that your doctor is sure to tell you that are safe for you! I am sure those mother’s regret all the time that they trusted that DES was safe for their unborn children.